MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 03.019.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Additional product code: hwc & hrs.Device is an instrument and is not implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the customer had difficulty in removing a multiloc nail because the threads of the extraction screw used to extract the nail are too short and do not hold the nail enough.A connection screw was used in association to the extraction screw to remove the nail.The surgery was completed successfully, but the instructions in the ifu were not followed.A 20 minutes surgical delay was reported.The patient is fine and requested the removal of the nail, no issue was reported for the nail.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: this complaint was forwarded to the responsible pd department for a deeper investigation, including pictures, with the following results: the diameter in question is designed to act as a stop to have a tight fit between the nail and extraction screw at the proximal flat surface of the nail.The user also used the connecting screw and extraction screw together to explant the nail.According to surgical technique, the connecting screw is used in combination of insertion handle for the insertion of the nail.The inner thread of the connecting screw is used in combination with the compression screw 03.019.038.The user did not follow the instructions provided in the surgical technique.Least material condition (lmc) was simulated, and the extraction screw engages into the nail.Due to the lack of evidence and product not being returned, no further analysis can be conducted.The complaint condition is unconfirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7877759
Report Number8030965-2018-56332
Device Sequence Number2217578
Product Code HSB
UDI-Device Identifier07611819427242
UDI-Public(01)07611819427242
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1